Q. I want to know about my EEG report. Please explain.

Answered by
Dr. Aida Quka
and medically reviewed by iCliniq medical review team.
Published on Oct 09, 2018

Hi doctor,

I want an explanation about my EEG report. I will try to explain my problems. After taking antibiotics, I had neurological reactions to them. They are memory loss, brain fog, and had concentration problems. Later on, we discovered that I have sensitivities to a lot of medications and chemical sensitivity. So I would like to explain the EEG report which was done during my reactions to antibiotics and brain problem. Can antibiotics slower the brain activity?

My EEG report showed these results. My essential activity was appropriate. I had a relaxing and intermittent alpha rhythm with a frequency of 9 to 10 Hz and an amplitude of 30 V. There was alpha activity occurring intermittently from my parietal region to the temporal and central areas. The diffuser was the interpolated low-amplitude beta rhythm. My reaction to closing and opening the eyes was appropriate. A central and temporal had an intermittent rhythmic theta activity with a frequency of 6 Hz. Temporal and frontotemporal are rare theta waves or a tiny group of theta waves. During my deep breathing, I had no response to waves. The phenomenon of tracing was reflected during IFS.

Dr. Aida Quka

Neurology
#

Hi,

Welcome to icliniq.com.

I have gone through the report (attachment removed to protect patient identity). There is a critical finding seen. You have a slow activity (theta waves) in the temporal and frontotemporal lobe. It correlates with the memory problems, and for the confusion you had. Coming to the point, I would recommend repeating the EEG (electroencephalography) after some weeks after taking the antibiotics. It may be a temporary brain dysfunction due to a possible allergic reaction or a metabolic disorder. We cannot say that taking antibiotics slows the brain activity, but it causes a temporary malfunction of the brain, probably due to cell swelling or cell dysfunction (electrolyte imbalance).


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What if my ability to remember things is temporarily stunted?

Query: Hello doctor, I have a question regarding memory. What if my ability to remember things is temporarily stunted? For example, if I eat too much junk food or go through depression, which I have heard inhibits memory recall, when I am back to normal, will the things I tried to remember be just as clea...  Read Full »

I feel weird after smoking marijuana. Why?

Query: Hi doctor,I smoked marijuana the day before yesterday night. I was all right in the morning. When I went to college, I felt strange to my hands (especially left hand) and both the legs. But, in the noon it disappeared. When I smoked in the noon, that strange feeling came back to me again. From that ...  Read Full »

What could cause the eyes to go around as if spun on a chair?

Query: Hello doctor, My son is 4. He was diagnosed with vertigo. It started when he was playing on his gadget. We have found that when he plays an action game, he becomes extremely scared and points to his head. When it first started, I saw his eyes going aro, nd and around as if someone spun him in a cha...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.